Alert archive / Alabama / River Flood Warnings in 2011

River Flood Warning 7, NWS Huntsville, AL

March 8, 2011Madison County, Marshall County, Morgan County, Alabama

NWS Huntsville, AL issued this river flood warning at Mar 8, 2011, 10:44 PM CST for Madison County, Marshall County, Morgan County, Alabama. It took effect at Mar 9, 2011, 2:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 8, 2011, 10:44 PM CST (04:44 UTC)
In effect from
Mar 9, 2011, 2:00 PM CST
Expired
Mar 9, 2011, 12:45 PM CST
In force
Issued by
NWS Huntsville, AL
Flood severity
Moderate

Counties Madison County, AL, Marshall County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tennessee River at Whitesburg (WHIA1).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03575500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WGUS44 KHUN 090444
FLWHUN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1044 PM CST TUE MAR 8 2011

...THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...

  TENNESSEE RIVER AT WHITESBURG AFFECTING MADISON...MARSHALL AND 
  MORGAN COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...A FLOOD WARNING MEANS THAT FLOODING ALONG THE RIVER 
IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND TO ESCAPE FLOOD 
WATERS. RESIDENTS LIVING ALONG CREEKS AND STREAMS SHOULD TAKE 
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC089-095-103-091844-
/O.NEW.KHUN.FL.W.0007.110309T2000Z-000000T0000Z/
/WHIA1.2.ER.110309T2000Z.110311T0600Z.000000T0000Z.NO/
1044 PM CST TUE MAR 8 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE AL HAS ISSUED A
* FLOOD WARNING FOR 
  THE TENNESSEE RIVER AT WHITESBURG.
* FROM WEDNESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 10 PM TUESDAY THE STAGE WAS 14.7 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.  
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 20.6 FEET BY EARLY FRIDAY MORNING. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 21.0 FEET...BACKWATER CAUSES FLOODING ON REDSTONE 
  ARSENAL. SIGNIFICANT FLOODING IS OCCURRING ON THE MORGAN COUNTY 
  SIDE OF THE RIVER WITH HUNDREDS OF ACRES AND SEVERAL HOMES AND 
  ROADS FLOODED. .

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   TUE  TUE  WED  WED   STG DAY TIME

TENNESSEE RIVER
WHITESBURG   17.0  14.7 TUE 10 PM 16.6 17.8 18.7 19.5  20.6 FRI 12 AM 

$$
2 follow-up statements
542 
WGUS84 KHUN 090830
FLSHUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HUNTSVILLE AL
230 AM CST WED MAR 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA..
  TENNESSEE RIVER AT WHITESBURG AFFECTING MADISON...MARSHALL AND 
  MORGAN COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE 
DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER 
WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT 
UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC089-095-103-092230-
/O.CON.KHUN.FL.W.0007.110309T2000Z-000000T0000Z/
/WHIA1.2.ER.110309T2000Z.110311T0600Z.000000T0000Z.NO/
230 AM CST WED MAR 9 2011

THE FLOOD WARNING CONTINUES FOR 
  THE TENNESSEE RIVER AT WHITESBURG.
* UNTIL FURTHER NOTICE.
* AT 1 AM WEDNESDAY THE STAGE WAS 15.0 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.  
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 20.6 FEET BY EARLY FRIDAY MORNING. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* IMPACT...AT 21.0 FEET...BACKWATER CAUSES FLOODING ON REDSTONE 
  ARSENAL. SIGNIFICANT FLOODING IS OCCURRING ON THE MORGAN COUNTY 
  SIDE OF THE RIVER WITH HUNDREDS OF ACRES AND SEVERAL HOMES AND 
  ROADS FLOODED. .

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   WED  WED  THU  THU   STG DAY TIME

TENNESSEE RIVER
WHITESBURG   17.0  15.0 WED 1 AM  16.6 17.8 18.7 19.5   N/A 

$$
189 
WGUS84 KHUN 091845
FLSHUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1245 PM CST WED MAR 9 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ALABAMA...

  TENNESSEE RIVER AT WHITESBURG AFFECTING MADISON...MARSHALL AND 
  MORGAN COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT ATTEMPT TO DRIVE THROUGH A FLOODED ROAD. THE 
DEPTH OF WATER IS NOT ALWAYS OBVIOUS. AS LITTLE AS TWO FEET OF WATER 
WILL CARRY MOST CARS AWAY. ALSO...THE ROAD BED MAY BE WASHED OUT 
UNDER THE WATER...AND YOU COULD BE STRANDED OR TRAPPED. 
ADDITIONAL INFORMATION IS AVAILABLE AT HTTP://WATER.WEATHER.GOV /ALL 
LOWER CASE/. ONCE THERE...CLICK ON THE TENNESSEE VALLEY TO VIEW LOCAL
RIVER INFORMATION.

&&

ALC089-095-103-091915-
/O.CAN.KHUN.FL.W.0007.000000T0000Z-110309T1845Z/
/WHIA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1245 PM CST WED MAR 9 2011

FORECAST INFORMATION FOR
  TENNESSEE RIVER AT WHITESBURG.
* AT 12 PM WEDNESDAY THE STAGE WAS 16.7 FEET AND RISING.
* FLOOD STAGE IS 17.0 FEET.  
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 17.0 FEET...LOWLAND FLOODING BEGINS.  SOME ACCESS ROADS 
  IN THE AREA BECOME FLOODED. WATER BACKED INTO LONG POND SLOUGH 
  BEGINS TO APPROACH ROADS ON THE MORGAN COUNTY SIDE OF THE RIVER..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 16.6 FEET
  ON FEB 8 2004.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   WED  WED  THU  THU   STG DAY TIME

TENNESSEE RIVER
WHITESBURG   17.0  16.7 WED 12 PM 16.7 17.0 18.0 18.2   18.3 FRI 12PM 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Mar 8, 9:17 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Mar 8, 9:17 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
917 PM CST TUE MAR 8 2011

.UPDATE...
UPDATE TO FIRST PERIOD OF PUBLIC FORECAST.

&&

.DISCUSSION...
BASED ON LATEST WATER VAPOR SATELLITE ANIMATION AND A DECREASING
TREND IN THE AREAL COVERAGE/INTENSITY OF PRECIPITATION...THE
TENNESSEE VALLEY APPEARS TO BE LOCATED BENEATH AN AREA OF VERY WEAK
MID-LEVEL SUBSIDENCE...IN THE WAKE OF A LOW-AMPLITUDE SHORTWAVE
TROUGH WHICH MOVED OVER THE REGION EARLIER TODAY. THIS ENVIRONMENT
WILL LIKELY PROVIDE A LULL IN THE PRECIPITATION LASTING THROUGH VERY
LATE TONIGHT...WITH WIDESPREAD RAIN/EMBEDDED THUNDERSTORM DEVELOPMENT
ANTICIPATED BETWEEN 09/06-12Z -- AIDED BY NOCTURNAL ENHANCEMENT TO
THE LOW-LEVEL JET AND STRENGTHENING LARGE SCALE ASCENT. HAVE MADE
ADJUSTMENTS TO POP/WEATHER GRIDS TO REFLECT THIS REASONING...AND ALSO
ADJUSTED HOURLY TEMPERATURE/DEW POINT/RH GRIDS TO REFLECT LOW
TEMPERATURES HAVING ALREADY OCCURRED AND TEMPERATURES STEADY OR
SLOWLY RISING OVERNIGHT. IT IS IMPORTANT TO NOTE THAT ALTHOUGH DEEPER
CONVECTIVE CELLS AFFECTING THE AREA TONIGHT WILL REMAIN ELEVATED
ABOVE A COOL/STABLE SURFACE AIR MASS...GUSTY WINDS AND OCCASIONAL
CLOUD TO GROUND LIGHTNING STRIKES WILL REMAIN POSSIBLE WITH STRONGER
STORMS. WIND ADVISORY AND FLOOD WATCHES APPEAR TO BE ON TRACK AT THIS
TIME...WITH NO CHANGES REQUIRED. UPDATED FORECAST PRODUCTS WILL BE
ISSUED SHORTLY.

70/DD

&&

.AVIATION DISCUSSION... /ISSUED 643 PM CST TUE MAR 8 2011/

PREVAILING MVFR CONDS WILL PERSIST AT NORTH ALABAMA TERMINALS THRU
THE FORECAST PERIOD. WIDESPREAD -RA/RA CURRENTLY AFFECTING THE AREA
SHOULD INCREASE IN COVERAGE/INTENSITY AFTER 09/06Z...AND ALTHOUGH
PERIODS OF IFR CIG/VSBY WILL LIKELY OCCUR...WILL MAINTAIN FORECAST OF
PREVAILING MVFR CONDS /BKN015 - 3SM/. EMBEDDED TSRA WILL
INTERMITTENTLY IMPACT BOTH TERMINALS...BUT WILL ONLY INCLUDE CB CLOUD
GROUP ATTM...AS EXPECTED COVERAGE DOES NOT WARRANT VCTS/TSRA. AS
SURFACE WINDS DIMINISH AND LOW-LEVEL JET INTENSIFIES...LLWS WILL ALSO
BE A CONCERN AT BOTH TERMINALS THRU 09/16-18Z. ALTHOUGH IMPROVEMENTS
IN VSBY ARE EXPECTED BY LATE MORNING/EARLY AFTERNOON...AS AXIS OF
HEAVY PRECIP MOVES EAST AND LOW-LEVEL WINDS VEER TO SW...MVFR CIGS
WILL REMAIN IN PLACE THRU END OF THE FORECAST PERIOD.

70/DD

&&

.PREV DISCUSSION... /ISSUED 324 PM CST TUE MAR 8 2011/

ANALYSIS OF 12Z DATA REVEALED AN UPPER DISTURBANCE OVER THE CENTRAL
ROCKIES...WITH A SURFACE LOW FORMING OVER THE RED RIVER REGION. THE
WATER VAPOR VIEW SHOWED A SURGE OF DEEPER MID/UPPER ALTITUDE MOISTURE
MOVING FROM THE NW GULF OF MEXICO TO THE TENNESSEE VALLEY. ANOTHER
MORE SOUTHERN STREAM MOVING UNDER THE UPPER LOW CONTINUED FROM WEST
OF CA/BAJA TO CENTRAL TEXAS. THE RIGHT REAR REGION OF THIS JET COULD
PLAY A ROLE IN THE DEVELOPMENT OF STRONG/SEVERE CONVECTION FORMATION
LATER ON WEDNESDAY. EXTENSIVE CLOUDS COVERED MUCH OF THE SOUTHERN
STATES...WITH RATHER COOL EARLY MARCH TEMPS HOLDING IN THE LOWER 50S
WITH 5-15 MPH SE WINDS.

SHOWER ACTIVITY HAS ALREADY BEGUN ACROSS MUCH OF THE GREATER NWS
HUNTSVILLE COUNTY WARNING/FORECAST AREA...AS THE FIRST ROUND OF
CONVECTION INITIATING SW OF THE REGION MOVES TO THE NE AT 40-45 MPH.
AS OF THIS WRITING...MOST OF THE LIGHTNING ASSOCIATED WITH THESE
SHOWERS HAS PRETTY MUCH DISSIPATED AS IT NEARED THE TENNESSEE
RIVER...HOWEVER DID GET SOME INTERCLOUD AND A FEW C/G STRIKES OVER
CULLMAN COUNTY EARLY THIS AFTERNOON.

THUS A THREE FOLD THREAT (WINDS/FLOODING/STORMS) IS PRESENT FOR THE
REGION TONIGHT AND MUCH OF WEDNESDAY AS THE SYSTEM OUT WEST NEARS.
THE FIRST PARAMETER...WINDS. THE MODELS HAVE BEEN CONSISTENT SHOWING
BOUNDARY LAYER TO 850MB WINDS FROM THE SOUTH UP TO 70 MPH ESPECIALLY
FOR THE LATE NIGHT HOURS. A WIND ADVISORY HAS BEEN HOISTED FOR THIS
EVENING THROUGH WED MORNING. SE WINDS 15-25 MPH WITH GUSTS OVER 35
MPH ARE POSSIBLE...ESPECIALLY IN THE MOUNTAINS. SOME OF THESE WINDS
THROUGH THIS PERIOD COULD MIX TO THE SURFACE IN THE HEAVIER SHOWERS.

THE BIGGEST AND MORE CERTAIN THREAT IS FLOODING. PRECIP WATER
AMOUNTS IN THIS SYSTEM PER THE NAM/GFS RISE TO 1.3-1.4 INCHES...
WHICH IS PRETTY GOOD FOR THIS SEASON. THIS MOIST ATMOSPHERE ALONG
WITH EXPECTED SHOWER ACTIVITY WILL PRODUCE BIG PICTURE OF 1-3 INCHES
OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS. GIVEN AN ALREADY WET
GROUND AND ELEVATED MINOR/MAINSTREAM RIVER ELEVATIONS...FURTHER
INCREASES ARE LIKELY OVER THE COURSE OF THE NEXT FEW DAYS. MOST AREA
TREES ARE STILL DORMANT...WHICH IN THE WARMER MONTHS HELPS ABSORB
EXCESS RAINFALL. FOR THE SHORTER TIMEFRAME...RUNOFF FROM THE SHOWERS
THIS EVENING AND DURING THE OVERNIGHT COULD PRODUCE FLASH FLOODING
AND FLOODING OF LOW LYING AREAS. NIGHTTIME FLOODING IS ESPECIALLY
DANGEROUS. THE SHOWERS...WITH THE HEAVIEST QPF WILL WIND DOWN FROM
WEST TO EAST DURING WED...MAINLY AFTER NOON. SHOWERS SHOULD END
COMPLETELY BY DAYBREAK THURSDAY. HOWEVER...LARGER STREAM/RIVERS
COULD CONTINUE TO BE AFFECTED FROM RUNOFF FOR A FEW MORE DAYS DOWN
THE ROAD.

A STRONG/SEVERE STORM THREAT RISK. AS MENTIONED ABOVE...THE STRONG
WIND FIELD ALOFT COULD MIX TO THE SURFACE THIS EVENING AND DURING
THE OVERNIGHT IN THE HEAVIER SHOWERS/STRONGER STORMS. CANNOT
ENTIRELY RULE OUT A STORM BRIEFING BECOMING SEVERE WITH DAMAGING
WINDS THE MAIN THREAT...MAINLY FROM WINDS MIXING TO THE SURFACE.
DURING LATE WED MORNING/AFTERNOON...THIS SYSTEMS MAIN COLD FRONT
SHOULD BE MAKING A MOVE ACROSS THE VALLEY. THE NAM AND OUR LOCAL WRF
IS PICKING UP ON INSTABILITY DEVELOPING WITH THIS FEATURE. THUS
STORMS THAT FIRE WED AFTERNOON COULD BECOME STRONG TO SEVERE...WITH
THE MAIN RISK SEVERE HAIL AND DAMAGING WINDS. THE STRONG/SEVERE
THREAT WILL END AFTER MIDNIGHT WED EVENING.

DRY WEATHER...WITH GENERALLY COOLER THAN AVERAGE TEMPS FOR THIS TIME
OF MARCH IS EXPECTED THE REST OF THE WORK WEEK...AS HIGH PRESSURE
BUILDS IN FROM THE WSW. GIVEN CLEARING SKIES BY THURSDAY NIGHT...LOW
TEMPS BY FRIDAY MORNING COULD BE FLIRTING WITH THE FREEZING MARK.
OUR AVERAGE LAST 'HARD' FREEZE IS DURING EARLY APRIL. HIGH TEMPS
HOWEVER BY THE WEEKEND WILL WARM TO NEAR NORMAL READINGS IN THE MID
60S.

ANOTHER FRONTAL BOUNDARY WILL BRING A CHANCE OF SHOWERS/STORMS BY
NEXT MONDAY...WITH DRY CONDITIONS RETURNING ON TUESDAY.

HYDROLOGY...WE ISSUED A FLOOD WARNING FOR THE TENNESSEE RIVER AT
FLORENCE EARLIER TODAY. THE LATEST STAGE WAS ABOUT 16 FT WITH THE
RIVER STILL RISING AND EXPECTED TO REACH FLOOD STAGE (18 FT) WED
AFTERNOON. IT IS EXPECTED TO RISE FURTHER...NEARING 20 FT BY FRI
MORNING. WITH THE AMOUNTS OF RAINFALL EXPECTED OVER THE NEXT 24
HOURS...IT IS POSSIBLE THAT SOME OF OUR FLASHIER STREAMS AND RIVERS
WILL ONCE AGAIN REACH FLOOD STAGE ON WED/THURS...SUCH AS THE INDIAN
CREEK IN MADISON...THE BIG WILLS CREEK IN FT PAYNE AND THE PAINT ROCK
RIVER.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...

AL...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR THE FOLLOWING ZONES:
     DEKALB...JACKSON...MADISON...MARSHALL.

     WIND ADVISORY UNTIL NOON CST WEDNESDAY FOR THE FOLLOWING ZONES:
     DEKALB...JACKSON...MADISON...MARSHALL.

     FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...FRANKLIN AL...LAUDERDALE...LAWRENCE...
     LIMESTONE...MORGAN.

     WIND ADVISORY UNTIL 9 AM CST WEDNESDAY FOR THE FOLLOWING ZONES:
     COLBERT...CULLMAN...FRANKLIN AL...LAUDERDALE...LAWRENCE...
     LIMESTONE...MORGAN.

TN...FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.

     WIND ADVISORY UNTIL NOON CST WEDNESDAY FOR THE FOLLOWING ZONES:
     FRANKLIN TN...LINCOLN...MOORE.

&&

UPDATE...70/DD
AVIATION DISCUSSION...70/DD
PREV DISCUSSION...RSB
Hazardous weather outlook, Mar 8, 5:33 PM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
533 PM CST TUE MAR 8 2011

ALZ001>010-016-TNZ076-096-097-091100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
533 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

HEAVY SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TONIGHT
ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE. THE THREAT FOR
FLASH FLOODING WILL INCREASE ESPECIALLY AFTER MIDNIGHT WHEN RAIN AND
THUNDERSTORM ACTIVITY WILL BE THE HEAVIEST. TOTAL RAINFALL AMOUNTS
AROUND TWO TO THREE INCHES ARE POSSIBLE. A FLOOD WATCH HAS BEEN
ISSUED FOR THIS POTENTIAL FROM LATE TONIGHT INTO LATE WEDNESDAY
NIGHT. IN ADDITION...WIND GUSTS MAY APPROACH SEVERE THRESHOLDS IN A
FEW OF THE STRONGER STORMS.

OUTSIDE OF THE THUNDERSTORM ACTIVITY...GENERAL WINDY CONDITIONS WILL
DEVELOP...WITH SOUTHERLY SUSTAINED WINDS OF 20 TO 30 MPH...AND GUSTS
AROUND 40 MPH. A WIND ADVISORY HAS BEEN ISSUED FOR TONIGHT INTO
WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A WIDE BAND OF HEAVY SHOWERS AND THUNDERSTORMS WILL PROGRESS
EASTWARD...FINALLY EXITING THE AREA TO THE EAST BY LATE WEDNESDAY
MORNING. AN ADDITIONAL ROUND OF SCATTERED THUNDERSTORMS MAY ALSO
DEVELOP ALONG A COLD FRONT WEDNESDAY AFTERNOON. A FEW OF THESE
THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS.

ANY ADDITIONAL HEAVY RAINFALL COULD FURTHER EXACERBATE THE FLASH
FLOODING OR FLOODING POTENTIAL. GIVEN THE HEAVY RAINFALL EXPECTED
OVER THE PERIOD...MINOR TO MODERATE FLOODING MAY OCCUR IN SOME
STREAMS AND RIVERS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS POSSIBLE TONIGHT AND WEDNESDAY.

SL

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 10:36 PM CSTFlash Flood WarningHUNMadison6 hr
Mar 9, 2:14 AM CSTFlash Flood WarningHUNCullman6 hr
Mar 9, 4:41 AM CSTAreal Flood WarningHUNMadison6 hr
Mar 9, 6:05 AM CSTFlash Flood WarningHUNLawrence, Morgan3 hr
Mar 9, 6:35 AM CSTFlash Flood WarningHUNDeKalb5 hr
Mar 9, 7:12 AM CSTAreal Flood WarningHUNJackson, Madison, Marshall6 hr
Mar 9, 7:54 AM CSTAreal Flood WarningHUNCullman5 hr
Mar 9, 9:21 AM CSTRiver Flood WarningHUNJackson, Madison, Marshall66 hr
Mar 9, 9:26 AM CSTRiver Flood WarningHUNMadison28 hr
Mar 9, 10:02 AM CSTSpecial Weather StatementHUNDeKalb58 min
Mar 9, 12:00 PM CSTAreal Flood WarningHUNDeKalb6 hr
Mar 9, 2:13 PM CSTAreal Flood WarningHUNMarshall3 hr
Mar 9, 5:03 PM CSTAreal Flood WarningHUNMarshall15 hr
Mar 9, 5:51 PM CSTSpecial Weather StatementHUNMadison, Morgan39 min
Mar 9, 5:59 PM CSTRiver Flood WarningHUNMadison, Marshall, Morgan57 hr

Nearby

River Flood Warnings in Alabama, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.